South Carolina, 2007

High Wind in South Carolina, December 21, 2007

December 21, 2007 · NWS CHS · 1 event in 1 county or zone

Low pressure developed off the coast of South Carolina and Georgia as a potent upper level disturbance moved across the region. Moderate to heavy rains fell across the area, bringing much needed rainfall to some drought stricken areas.

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Low pressure developed off the coast of South Carolina and Georgia as a potent upper level disturbance moved across the region. Moderate to heavy rains fell across the area, bringing much needed rainfall to some drought stricken areas. The pressure gradient between the area of low pressure and a wedge of high pressure across the piedmont of South Carolina and Georgia, associated with strong cold air damming, produced strong winds along the coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 21, 8:59 AM EST, 56 minutes earlier.

Area forecast discussion, Dec 21, 8:59 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
859 AM EST FRI DEC 21 2007

.SYNOPSIS...
A STRONG UPPER-LEVEL DISTURBANCE WHICH WILL PASS THROUGH THE
REGION AND MOVE OFF THE COAST TODAY. THIS WILL ENHANCE A WEDGE
PATTERN OVER THE CAROLINAS THAT SHOULD HOLD UNTIL BREAKING DOWN ON
SUN AS A COLD FRONT APPROACHES FROM THE W. THE FRONT WILL MOVE OFF
THE COAST BY EARLY MON...BUT UNSETTLED WEATHER COULD RETURN BY
CHRISTMAS DAY AS ANOTHER UPPER LEVEL DISTURBANCE IS POSSIBLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
06Z GFS/RUC HAVE CONVERGED ON A SIMILAR SOLUTION WHICH PUTS
A SFC LOW NEAR THE W WALL OF THE GULF STREAM SE OF CHARLESTON THIS
AFTN. ALMOST A 12 MB PRES GRAD FORECAST INDICATES A WINDY SETUP.
NAM SHOWS 60 KT H925 WINDS THIS AFTN...LIKELY OVERDONE BUT WORRISOME.
IMPRESSIVE DEFORMATION AXIS ALONG AND JUST W OF I-95 HAS FUELED A
ZONE OF 3-6 INCH RNFL AMOUNTS FROM HARDEEVILLE AND PORT WENTWORTH
SW TO LONG AND TATTNALL COUNTIES. A FLOOD ADVISORY FOR MINOR
FLOODING IS IN EFFECT THROUGH MID MORNING FOR QUITE A FEW OF OUR
COUNTIES. ZONES HAVE BEEN UPDATED THIS MORNING TO REFLECT HEAVY
RAIN AND INCREASE QPF. RADAR AND GROUND OBSERVATION RECENTLY
INDICATED OVER 5 INCHES OF RAIN HAS ALREADY FALLEN AT THE SAVANNAH
AIRPORT. THIS RNFL MAX EXTENDS NWD TO AROUND HARDEEVILLE.

RAIN ALONG THE NW SIDE OF THE LOW LEVEL WARM FRONT MAY BE A BIT
SLOWER TO PULL OUT OF THE ERN PART OF THE FA TODAY.

THE EJECTING SFC LOW OFF THE GEORGIA COAST THIS MORNING SHOULD
ENHANCE A CLASSIC WEDGE SETUP TODAY. WE INDICATED HIGH TEMPS IN OUR
NW TIER WILL OCCUR DURING THIS MORNING...FALLING AFTERNOON. VERY
LITTLE CHANGE TO OVERALL TEMPERATURE SCHEME OVERALL. WINDS SHOULD
INCREASE THIS AFTERNOON. WILL NEED TO WATCH FOR WIND ADVISORY
CRITERIA POSSIBILITIES ALONG THE IMMEDIATE CHARLESTON COUNTY COAST
AT SOME POINT LATER TODAY.

THE COMBINATION OF STRONG PINCHING...DEEPENING LOW OVER THE ATLC
AND RAPID PRES RISES IN ITS WAKE WILL RESULT IN STRONG AND GUSTY
WINDS OVER THE COASTAL COUNTIES TODAY. HIGHEST WINDS WILL BE NEAR
THE COAST...AND MOST NOTABLY ACROSS CHARLESTON COUNTY. WE HAVE
THUS INITIATED A HIGH WIND ADVISORY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
HEAVIER PRECIP SHOULD HAVE TAPERED OFF BY TONIGHT EXCEPT FOR A FEW
CONVECTIVE SHOWERS POSSIBLE OVER FAR NE PORTIONS. HOWEVER...
CONTINUED WEDGE PATTERN WITH WEAK ISENTROPIC LIFT COULD RESULT IN
SOME DRIZZLE THROUGH THE NIGHT IN MANY AREAS. EXTENSIVE CLOUD COVER
AND A RATHER CONTIGUOUS AIRMASS IN PLACE SHOULD KEEP TEMPERATURES
FAIRLY STEADY THROUGH THE NIGHT OR SLIGHTLY FALLING. GUIDANCE TEMPS
FOR SAT SEEM MUCH TOO HIGH OVER THE NORTHERN HALF OF THE AREA. MID
TO UPPER 60S IS PRETTY MUCH OUT OF THE QUESTION ASSUMING THE WEDGE
OF HIGH PRES REMAINS FIRMLY PLANTED ACROSS THE EASTERN SEABOARD. WE
SHOULD HAVE A LARGE TEMP GRADIENT ACROSS THE AREA WITH UPPER 60S FAR
S TO UPPER 50S N. DECREASED POPS TO SLIGHT CHANCE OVER SE SC WHERE
BEST CHANCE OF SOME ISENTROPIC ALONG THE COASTAL TROUGH WILL EXIST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WHILE MODEL SOLUTIONS REMAIN SPLIT FOR MOST OF THE EXTENDED...
CONFIDENCE THAT THE GUIDANCE IS RUNNING TOO WARM IS QUITE HIGH. MUCH
OF THE LONG-TERM PERIOD WILL BE DOMINATED BY A WEDGE PATTERN WITH
HIGH PRES OVER THE NE STATES. AS USUAL WITH PERSISTENT WEDGE
PATTERNS IN THIS PART OF THE COUNTRY...THE GFS MOS TEMPS ARE ABOUT
TEN DEGREES TOO WARM ON AVERAGE. THIS STILL SEEMS TO BE THE CASE
WITH THE 00Z RUN. INHERITED GRIDS SEEM QUITE REASONABLE AND ARE WELL
COLLABORATED ON THE WHOLE...THUS DID NOT MAKE SIGNIFICANT CHANGES TO
THESE PERIODS.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
SFC LOW AT 11Z WAS CLOSE TO MOVING OFF THE GEORGIA COAST S OF KSAV
AND WINDS WERE ALREADY BACKING IN NRN CHATHAM COUNTY INDICATING THE
LOW IS SLIPPING OF THE SSE. HEAVY RNFL IS PINNED DOWN AROUND THE
SAVANNAH AIRPORT AND VSBYS AND CIGS SHOULD CONTINUE TO BOUNCE WITH
THE PRECIP LOADING. STRONG LOW LEVEL CONVERGENCE IS INCREASING
FURTHER UP THE COAST AND HEAVY RAINS MAY ALSO BECOME PINNED ALONG
THE CHARLESTON COUNTY LATER THIS MORNING. IN EITHER CASE...IFR/MVFR
CONDITIONS SHOULD BECOME LIFR BY THIS AFTERNOON AS THE WEDGE
INVERSION LOWERS AND STRENGTHENS. LIFR CIGS TONIGHT...VERY LOW
CONFIDENCE ON VSBYS IN THE WEDGE.

AT BOTH TAF SITES...N TO NE WINDS SHOULD BE GUSTY FROM THIS AFTN
THROUGH THIS EVENING...HIGHEST AT KCHS. THIS IS DEPENDANT ON THE
EVOLUTION OF A VERY COMPLEX SYNOPTIC REGIME.

EXTENDED AVIATION OUTLOOK...LIFR OR LOWER CIGS AND REDUCED VSBYS
IN FOG SAT MORNING...LIFTING TO MVFR CIGS SAT AFTN. LOW CIGS MAY
REDEVELOP SAT NIGHT. THERE SHOULD BE SOME IMPROVEMENT BY SUNDAY
NIGHT AND MONDAY...BUT ANOTHER ROUND OF LOW CIGS IS POSSIBLE
TUESDAY AND TUESDAY NIGHT.

&&

.MARINE...
KJAX SOUNDING SHOWS 35-40 KT BELOW 2K FT THIS MORNING AND STRONG
PINCHING IS DEVELOPING AND WILL STRENGTHEN FURTHER AS LOW DEEPENS
AS IT REACHES THE GULF STREAM. WITH STRONG PRES RISES IN WAKE OF
THE LOW WILL GO AHEAD AND RAISE A GALE WARNING FOR AMZ352-354-374.
THUS ALL WATERS ARE NOW UNDER A GALE WARNING. HAVE RAISED
SEAS/WAVES ACCORDINGLY. HAVE ALSO ADDED TSTMS TO THE SC WATERS AND
LOWERED COVERAGE OVER PRECIP ON THE SE GA WATERS.

STRONG GRAD PINCHING IS LIKELY TODAY THROUGH EARLY TONIGHT GIVEN
THE DYNAMICS AND THERMAL GRADIENT/DIABATIC EFFECT. WHILE THE NAM
MODEL SEEMS A BIT QUESTIONABLE WITH THE TRACK OF THE SFC LOW TODAY...
THE GFS REMAINS ON TRACK...ALBEIT WEAK WITH THE WIND SPEEDS GIVEN
THE TILTING WEDGE SCENARIO. WE HAVE UPGRADED GALE WATCH TO A WARNING
OFF THE CHARLESTON COUNTY COAST AND INCLUDED THE HARBOR FOR TODAY
INTO TONIGHT. N WINDS SHOULD TRAP-DOOR DOWN THE BACKSIDE OF THE
EJECTING LOW THIS AFTN...SPEEDS AND SEAS INCREASING GEORGIA LEGS.
SCA ALL WATERS OUTSIDE OF THE GALE WARNINGS. SEAS COULD BUILD AS
HIGH AS 9-10 FT 15-30 NM OFF THE NRN CHARLESTON COUNTY BY 00Z/22.

WINDS SHOULD BE ON THE DECREASE TONIGHT AND SAT OVER THE WATERS BUT
SEAS WILL REMAIN ELEVATED THROUGH TUE. SMALL CRAFT ADVISORIES
CONTINUE THROUGH SAT NIGHT IN THE NEARSHORE WATERS AND THROUGH MON
EVENING OVER THE OFFSHORE.

LAKE WINDS...RECENT OBSERVATION FROM EADYTOWN AND TIGHTENING OF THE
PRES GRAD HAS PROMPTED AN ISSUANCE OF A LAKE WIND ADVISORY FOR
LAKE MOULTRIE. WE RAN THE ADVISORY THROUGH TONIGHT AS THE GRAD
REMAINS QUITE STRONG.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDE AROUND 5-6 AM THIS MORNING FELL BELOW COASTAL FLOOD ADVISORY
CRITERIA BUT RAIN LIKELY EXACERBATED SOME MINOR FLOODING.

HIGH ASTRONOMICAL TIDES EXPECTED SAT THROUGH TUE MORNINGS. THE
QUESTION IS WHEN WE EXPECT METEOROLOGICAL FACTORS TO RESULT IN
ENOUGH POSITIVE ANOMALY TO PUSH TIDES ABOVE CRITICAL THRESHOLDS FOR
SHALLOW COASTAL FLOODING. SAT MORNING HOLDS A CONSIDERABLE CHANCE
ALONG THE SC COAST GIVEN CONTINUED NE WINDS AND SOME SWELL WAVE. SUN
AND MON WILL BE CLOSE BUT WINDS WILL EITHER BE DUE S OR DUE
N...NEITHER OF WHICH NORMALLY RESULTS IN MUCH OF A RESIDUAL. TUE
MORNING WE COULD AGAIN BE PUSHING 7 FT AT CHS IF NE FLOW SETS UP AS
FORECAST.

&&

.EQUIPMENT...
THERE WAS NO BE NO 12Z UPPER AIR FLIGHT THIS MORNING DUE TO HEAVY
PCPN AND GROUND EQUIPMENT ISSUES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR GAZ119.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR SCZ045.
     WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ048>051.
MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR AMZ352-354.
     GALE WARNING UNTIL 5 AM EST SATURDAY FOR AMZ330-350-374.

&&

33/RVT/JRL
Hazardous weather outlook, Dec 21, 9:17 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
917 AM EST FRI DEC 21 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-221430-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
917 AM EST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-221430-
BERKELEY-
917 AM EST FRI DEC 21 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE WOULD
APPRECIATE ANY REPORTS OF WINDS ON LAKE MOULTRIE.

GAZ117-139-141-221430-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-
917 AM EST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING...HEAVY RAIN THIS MORNING COULD RESULT IN SOME MINOR FLOODING
ACROSS THE AREA...ESPECIALLY OVER BRYAN COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL HAZARDS...WITH THE UPCOMING PERIGEE AND FULL MOON...TIDES
WILL BE RUNNING QUITE HIGH. THE ADDITION OF AN ONSHORE FLOW AT
TIMES SATURDAY THROUGH TUESDAY COULD PUSH TIDE LEVELS ABOVE
COASTAL FLOOD ADVISORY CRITERIA AND RESULT IN SHALLOW COASTAL
FLOODING. THE BEST CHANCE FOR MINOR COASTAL FLOODING WILL BE ALONG
THE SOUTH CAROLINA COAST DURING THE HIGH TIDE SATURDAY MORNING AND
AGAIN ON TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE WOULD
APPRECIATE ANY REPORTS OF RAIN AMOUNTS AND FLOODING.

GAZ119-SCZ048>051-221430-
COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
917 AM EST FRI DEC 21 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

FLOODING...HEAVY RAIN THIS MORNING WILL RESULT IN SOME FLOODING
ISSUES ACROSS THE COASTAL COUNTIES. THE HIGHEST RISK OF FLOODING
WILL BE IN DOWNTOWN SAVANNAH AND IN CHARLESTON COUNTY...BUT
FLOODING COULD OCCUR ANYWHERE ELSE ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL HAZARDS...WITH THE UPCOMING PERIGEE AND FULL MOON...TIDES
WILL BE RUNNING QUITE HIGH. THE ADDITION OF AN ONSHORE FLOW AT
TIMES SATURDAY THROUGH TUESDAY COULD PUSH TIDE LEVELS ABOVE
COASTAL FLOOD ADVISORY CRITERIA AND RESULT IN SHALLOW COASTAL
FLOODING. THE BEST CHANCE FOR MINOR COASTAL FLOODING WILL BE ALONG
THE SOUTH CAROLINA COAST DURING THE HIGH TIDE SATURDAY MORNING AND
AGAIN ON TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE WOULD
APPRECIATE ANY REPORTS OF HIGH WINDS...RAIN AMOUNTS AND FLOODING.

AMZ352-354-221430-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
917 AM EST FRI DEC 21 2007

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE WOULD
APPRECIATE ANY REPORTS OF MARINE CONDITIONS.

AMZ330-350-374-221430-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
917 AM EST FRI DEC 21 2007

...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER WE WOULD
APPRECIATE ANY REPORTS OF MARINE CONDITIONS.

33

In the hours before

Local storm report, Dec 21, 7:51 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 AM EST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       2 SW PORT WENTWORTH     32.13N 81.20W
12/21/2007  M6.28 INCH       CHATHAM            GA   OFFICIAL NWS OBS

            6.28 INCHES OF RAIN HAS FALLEN SINCE 11 PM YESTERDAY AT
            SAVANNAH AIRPORT ASOS.

&&

JRL
Local storm report, Dec 21, 8:00 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 AM EST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      GARDEN CITY             32.10N 81.18W
12/21/2007                   CHATHAM            GA   EMERGENCY MNGR

            AIRPORT RD REPORTED FLOODED BY CHATHAM EM.

0745 AM     FLASH FLOOD      PORT WENTWORTH          32.15N 81.18W
12/21/2007                   CHATHAM            GA   EMERGENCY MNGR

            BONNIE BRIDGE RD REPORTED FLOODED BY CHATHAM EM.

&&

JRL
Local storm report, Dec 21, 8:46 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 AM EST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      SAVANNAH                32.05N 81.08W
12/21/2007                   CHATHAM            GA   EMERGENCY MNGR

            CHATHAM COUNTY REPORTS FLOODING ON MORE THAN 10 ROADS IN
            AND NORTH OF SAVANNAH.

&&

FWA
Local storm report, Dec 21, 9:48 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 AM EST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      1 N SAVANNAH            32.06N 81.09W
12/21/2007                   CHATHAM            GA   EMERGENCY MNGR

            ONE HOUSE EVACUATED DUE TO FLOODING ON EAST 33RD STREET.

0935 AM     FLASH FLOOD      1 SSW PORT WENTWORTH    32.13N 81.19W
12/21/2007                   CHATHAM            GA   EMERGENCY MNGR

            INTERSECTION OF ROBERT MILLER AND HIGHWAY 301 FLOODED
            UNDER THE RAILROAD CROSSING.

&&

FWA

Event by event

1 high wind. Local standard time, as filed.

High Wind, Charleston

When
December 21, 9:55 AM EST to 10:00 AM EST
Where
Charleston forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee

Strong winds knocked down a large oak tree across Camp Road on James Island. Sustained winds of 46 mph with gusts as high as 55 mph were measured by the C-Man station on Folly Beach. Additionally, power lines were blown down by high winds at the intersection of Folly Road and Fort Johnson Road.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 64908.